I currently take vicodin on a daily basis because I have chronic daily migraines due to hypoglycemia... I am only 24 and we've reached a stand still in medical testing to find another way to stop the headaches. I heard there is a medication called tylenol 3 but when I look at the make up of it it seems like it might be the same as vicodin.. I'm wondering if this would be a safer medication to suggest taking. I have been taking vicodin for 2 years now and I don't want to become addicted like they say can happen so I'm also wondering if tylenol 3 is better in that aspect as well. Any other advice with my problem would be appreciated as it seems my endochronologist has given up on my case.
15 Apr 2012
I'll get this done as quickly as possible: Vicodin is marginally stronger than T3 because it is hydrocodon/APAP as opposed to codeine/APAP and that's how the strength table of opiate meds is ordered.
You are already dependent on Vicodin if it's been 2 years (have you tried stopping yet? You'll see... ), but T3 would be cross tolerant (thus prevent withdrawal symptoms) and with less side effects. Down the road it should have a less difficult cessation period as well, as the potency of dopamine receptor effect is less.
And you have the wrong specialist if you want a doctor who will be patient about pain concerns... then, I guess there could be some hormonal condition which causes chronic and acute pain... though I don't know of one.
See a pain specialist or at least a rheumatologist.
15 Apr 2012
Hello mommymaegz, & welcome to the site. I hear you about the migraines, but vicodin can also cause headaches in some people. Tylenol # 3 is basically the same drug in makeup. One is called hydrocodone with tylenol & the other is codeine with tylenol. I had migraines for over 35 years, & during a visit to my rheumatologist had a really bad one. He gave me a shot of Immetrex (back in the mid ninties), & within 15 minutes my headache was gone. There are many meds specifically for migraines. You just haven't found the right doctor yet. It would help to know if you are in the States or a different country. There is a Headache Clinic in Chicago, IL. & another one I believe in Pittsburg, Pa that specializes in nothing but headaches. I am sure there are others around our country too. You can probably Google, & find one near where you live. That is the type of doctor you need to see.
I wish you the best, & hope you can find the right med & doctor to treat this horrible condition. As I said immitrex worked for me, but it doesn't always work the same for everyone. I no longer have migraines after being treated with immitrex shots. You can friend me if you have any more questions or want to talk in private...
25 Mar 2014
Hi Mommymaegz007,,, I'm Laura. I'm not sure if you will receive this, but hopefully you will. :-) I too have suffered miserably with migraines that got so bad sometimes that I had to be in the hospital for 3 days! First, Anonymous is right, Vicodin (Hydrocodone with Tylenol), Tylenol #3, and others like it can cause headaches as well... they do for me. First, don't be scared by what I'm going to say next: I want you to go see a Neurologist, and a Rheumatologist. There is something called Pseudo Tumor Cerebri (Benign Intercranial Hypertension in normal people words ;-) ). Basically it means that the spinal fluid in your head isn't draining properly. It can cause excruciating headaches... that's what I finally got diagnosed with after about 15-17 years. It's very easily treatable and can be kept under control. Immetrex works great, but it only treats the symptoms and not the cause. The one I take now is called Diamox (Acetazolomide).
Then, if you get “breakthrough pain", you can tell the doc that codeine makes it worse and you need something else, like possibly Oxycodone IR (this version is NOT the oxycontin that is really bad... it's an immediate-release medicine, minus the Tylenol), or a Non-Narcotic like Ultram. Also, I think it's important to go see a Rheumatologist (like for Arthritis, Lupus--like I have). There are a lot of Autoimmune Disorders/ Diseases that can affect and/or cause migraines. From this angle, there are some medicines for Arthritis and Fibromyalgia that can help with the pain and in some cases help prevent the migraines. Lastly, if you get nausea with them, there are also some good anti-nausea meds to help you... Phenergan (Promethazine), Zofran, etc. These can come in other forms in case you can't keep stuff down... suppositories and oral pills that just dissolve on the tongue. I don't know your doctor and your exact situation, but if he's throwing in the towel, it's time to find someone else. I'm sorry this is so long, but I know how much this can affect you and your life! I'm not a doctor and don't claim to be at all... the medications that I mentioned may or may not be appropriate in your case, but these are what I have taken and do take. I just want to try and help steer you in the right direction. I sincerely hope this helps and that you feel better soon! I would be happy to talk further if you want. Good luck! :-)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have suffered from chronic migraine headaches for 35 years. I use your blue generic fioricet tablets because they are the only pain medication that ...
2 answers • 13 Sep 2013
... of age 22,can u say me the more safer drug for loosing weight with less side effect.. As i know the drugs orlisatat and rimonabant,is it safer to ...
1 answer • 22 Jan 2014
... miagraines? Have had chronic migraines most of my life. Will this drug work?
2 answers • 18 Jul 2014
I have back spasms and need to take Tylenol in the morning. I am in the process of medical tests to ascertain why I am now suffering from tachycardia ...
2 answers • 17 Nov 2014